MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS PROLACTIN ASSAY; RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)

ROCHE DIAGNOSTICS ELECSYS PROLACTIN ASSAY; RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)
Catalog Number 03203093190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
The customer states that the roche platform has consistently higher results for patient samples tested with the elecsys prolactin assay when compared to prolactin results generated from competitor systems.The customer provided data for one patient sample with an erroneous prolactin result.When tested twice on a cobas 8000 e 602 module, the sample resulted with prolactin values of 39.73 ng/ml and 40.18 ng/ml.An erroneous value from the sample was reported outside of the laboratory and questioned by the physician.The sample was then sent to another laboratory for testing on a beckman system.When repeated on the beckman system, the sample resulted with a prolactin value of 29.8 ng/ml.No adverse events were alleged to have occurred with the patient.The serial number of the e 602 analyzer is (b)(4).Based on a review of worldwide data of qc recovery for the reagent/calibrator lot combination used by the customer, no reagent issue was found.In cases of implausible high prolactin values, product labeling recommends sample precipitation by polyethylene glycol (peg) in order to estimate the amount of biological active monomeric prolactin.The customer does not use this pre-treatment procedure for sample testing.The investigation was unable to find a definitive root cause.

Brand Name
ELECSYS PROLACTIN ASSAY
Common Device Name
RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7855232
Report Number1823260-2018-03025
Device Sequence Number13938194
Product Code CFT
UDI-Device Identifier04015630921546
UDI-Public04015630921546
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K964748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number03203093190
Device Lot Number29313001
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1